MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with an ez steer¿ bi-directional electrophysiology catheter and an electrode lifted or twisted issue occurred.The customer reported noticing that ablation catheter tip was bent when they took it out of the package.There was no patient consequence.Additional information was received on 09-apr-2024.The damage did result in lifted or sharp rings, as electrode number 1 seemed to be ¿lifted¿ or twisted.The catheter was not used in patient.The issue was found at the very distal tip, between electrodes 1 and 2.The catheter was not pre-shaped.The catheter was not inserted in any sheath.The event was originally considered non-reportable, however, bwi became aware of the electrode lifted or twisted on 09-apr-2024 and have reassessed the event as reportable.The awareness date for this record is 09-apr-2024.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 14-may-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with an ez steer¿ bi-directional electrophysiology catheter.The customer reported noticing that ablation catheter tip was bent when they took it out of the package.There was no patient consequence.Additional information was received.The damage did result in lifted or sharp rings, as electrode number 1 seemed to be ¿lifted¿ or twisted.The catheter was not used in patient.The issue was found at the very distal tip, between electrodes 1 and 2.The catheter was not pre-shaped.The catheter was not inserted in any sheath.The device evaluation was completed on 26-aug-2024.The product was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed that the area between the dome and second ring looked slightly bent, no other damage was observed.No electrode damage was identified during the visual inspection.However; due to the bent condition a manufacturing investigation was initiated to determine the root cause of the issue.It was concluded that the issue is not specifically a bent tip.According to the review, the catheter has a small deface in ring #1, as well as the polyurethane (pu) is observed to shift to the left side of the catheter window, this makes it appear that the tip is bent.During the catheter revision the deflection required by the process was verified and performed as required, as well as the electrical readings on the electrodes, the position of the rings which is the main contributor for the catheter to be perceived with the bent tip is acceptable according to the ring position control verified in keyence microscope which is executed to release the assembly.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The deviation on the tip identified during the inspection could be related to the shaft bent and electrodes damage issues reported by the customer.Even though the complaint is not related to manufacturing since the deviation is within the parameters, the complaint was confirmed.The potential cause of the issue cannot be established.The instructions for use contain (ifu) the following recommendations: do not scrub or twist the distal tip electrode during cleaning.In order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.D4.Primary udi number has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19255843
Report Number2029046-2024-01486
Device Sequence Number6397259
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public(01)10846835002515(17)261105(10)31182508M
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot Number31182508M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/14/2024
08/26/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/20/2024
09/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown